Retest for Pregnancy or is there another other likely cause?
Patient :I've been having some very unusual symptoms lately I want a second opinion on. I went of Birth Control on Jan 1st, which resulted in a period From Jan 3-6th (same heaviness as usual but shorter in length). My partner and I are very active as we are hoping to conceive in the next year or so. I woke up the evening of the 20th with extreme nausea, but no vomiting. Since then I have had nausea that comes and goes in waves, fatigue (I usually wake several times in the night, but have been sleeping 8-10 hrs non-stop plus napping throughout the day), tender/tingling breasts, and a mild headache. I took a preg test on Jan 23-Negative. Saw a nurse practitioner on Jan 26th, who though preg. so did blood test for that and to check other causes (iron, CBC, B12, etc.). Blood test neg for everything, but did show slightly low iron. Symptoms are still present. Yesterday I started a very light period (usually I change a pad and tampon every 4-6 hours from day 1 and it lasts 7 days, but yesterday I only used 1 pad, that wasn't very full and have had some blood when I use the bathroom) and have had some stretching-like sensation in lower abdomen. My mom and sister both had neg. blood and urine tests throughout their pregnancies, so nurse still thinks is a possibility. I'm wondering could going off Seasonale give me my symptoms or is there another logical possibility I should be getting checked for?
Symptoms: Nausea, fatigue, tender breasts, lighter than usual period, slightly low iron on blood test, neg. pregnancy test (urine & blood)
Thanks for the query.
The symptoms you have described could be due to 2 reasons mostly. One being the side effect of discontinuing the pills and the hormonal changes following them simulating a pregnancy, the other being pregnancy itself causing the symptoms.
The best way to confirm the same would be to consult a gynecologist and go in for a beta hCG blood test. This test is more specific and reliable. If not for a pregnancy, you can be treated symptomatically with antiemetics and iron supplements for your symptoms.
Hope this helped.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.